Columbia University Medical Center
Ranked #1 in Psychiatry
U.S. News & World Report
Ranked #1 in Research Funding
National Institutes of Health
NewYork-Presbyterian Hospital The University Hospital of Columbia and Cornell

Ask the Experts

Question:

I am starting 30mg of cymbalta and I have been on it for three days now for anxiety and severe depression. Since taking it, my sleep has been terrible. I am in a euphoric state all the time with a fuzzy head and extremely tense neck. Can these be side effects and will they hopefully go away? I was told to take it in the morning to help sleep but I find it makes it worse so I take it late at night and it is been a bit better. I just feel so out of it like I am going crazy but I know I am not.

Answered by: Franklin Schneier

While your symptoms are not typical, it is possible that they are side effects of the cymbalta. Early side effects often do improve, but not always. Given the severity of the symptoms you are describing, you should describe the situation to your doctor and discuss whether it makes sense to continue with the current dose or to cut it back.